Indiana, 2023

Tornado and Hail in Indiana, June 25, 2023

June 25, 2023 · NWS LMK · 32 events in 7 counties and zones

An anomalously strong mid- and upper-level trough for late June moved across the Great Lakes and Ohio Valley on June 25th. A 60-70 kt 500 mb jet bisected the mid-Mississippi Valley, placing central Kentucky and southern Indiana in the left exit region, contributing to broad rising motion over the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An anomalously strong mid- and upper-level trough for late June moved across the Great Lakes and Ohio Valley on June 25th. A 60-70 kt 500 mb jet bisected the mid-Mississippi Valley, placing central Kentucky and southern Indiana in the left exit region, contributing to broad rising motion over the area. Near the surface, a well-defined cold front crossed the Mississippi River during the mid-to-late afternoon hours on June 25th, with temperatures in the upper 80s and lower 90s and dewpoints in the upper 60s and lower 70s in the warm sector ahead of the front. In the warm sector, mixed-layer CAPE of 2500-3500 J/kg provided plenty of fuel for convective development aside from the aforementioned favorable jet forcing. With 25-35 knots of flow at 850 mb, there was also ample vertical wind shear across the region, with effective bulk shear values generally above 45 kt, leading to the development of supercellular structures. The parameter space was favorable for all severe hazards. 0-1 km storm-relative helicity was over 200 m2/s2 and significant tornado parameter values were frequently greater than 1, suggesting the potential for rotating mesocyclones and tornadoes. Downdraft CAPE was over 1200 J/kg along and west of Interstate 65, suggesting the potential for strong winds from any formidable downdrafts. Finally, sufficient mid-level lapse rates and significant hail parameter values warranted concerns for severe hail. As would be expected given the parameter space, all severe hazards were observed, with a couple tornadoes and numerous straight-line wind and hail reports across southern Indiana and central Kentucky. Straight-line winds of up to 100 mph and multiple reports of golf ball or larger size hail serve as evidence of the highly unusual setup across the Ohio and Tennessee valleys June 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 25, 2:33 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 25, 2:33 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
333 PM EDT Sun Jun 25 2023

.Short Term...(This evening through Monday)
Issued at 332 PM EDT Sun Jun 25 2023

...Severe Storms, Some with Significant Hail, Wind and Tornadoes,
Expected This Evening...
...Have Your Severe Weather Safety Plans in Place Now...

Key Messages:

* Second wave of strong to severe storms late this afternoon into
  the evening.
* All severe hazards are possible this evening. From widespread
  damaging winds to very large hail and a few tornadoes, some which
  could be strong.

Confidence:

Confidence remains moderate on storm initiation later this afternoon
and early evening. With medium-high confidence that any storms that
do develop could quickly turn severe and dangerous.

Discussion:

Forecast remains on track for the development of strong to severe
storms developing later this afternoon into early evening. While the
first wave of convection from this morning may have limited daytime
heating, with dew points in the low/mid 70s and temperatures across
central KY and southern IN in the low/mid 80s, meso analysis has an
axis of SBCAPE ranging from 3000-4500 J/kg along and west of the I-
65 corridor stretching from Nashville northward into south central
MI. Providing the atmosphere with ample instability this afternoon
and evening. Strong 60-70kt 500mb jet streak centered over northern
MO into western IL will continue to work east-southeast this
afternoon/evening at the base of the upper-level trough associated
with the upper-low over WI. Although it is expected to weaken some
over the next couple hours as it noses into the Ohio Valley from the
northwest, it will provide 50+kts of deep layer shear. At the
surface, a cold front associated with a sfc low over WI stretching
from Chicago down through central IL into northern AR will continue
to push eastward this evening. Convection has already begun to fire
ahead of the cold front across north central IN where the SPC has
already issued a tornado watch. This boundary, along with residual
outflow from this mornings activity has help to be the focus for the
development this afternoon. The one limiting factor so far this
afternoon across southern IN and central KY has been a fairly deep
warm layer cap between 900-800mb as seen on AMDAR soundings out of
SDF this afternoon.  It likely will take some time for this cap to
break but once it does, expect initial develop to be supercellular
over the area early this evening before congealing into a linear
cluster later this evening as the cold front approaches later this
evening and overnight.

All severe hazards remain in play from damaging winds, large hail
and possible strong tornadoes. Model soundings continue to show
ample 0-1/0-3km SRH ranging from 150-300 m2/s2 and STP values
increasing into the 2-5 range indicating the possibility of a few
long track tornadoes. Large hail will also be a concern given the
deep shear values, large positive area on model soundings and good
amount of dry air through the vertical column.

Storms will quickly move off to the east and out of our CWA between
3-5am EDT with clearing quiet weather behind the storms.

Monday will start off with lows in the low/mid 60s as the cold
front works across the central KY. Initially, we start off dry with
partly/mostly sunny skies but clouds increase during the afternoon.
Cyclonic flow aloft associated with the stacked system over MI will
swing a love of vorticity through the region. This could help
generate some isolated showers and even a few rumbles of thunder
during the afternoon and evening due to some steep low-level lapse
rates, especially if we get good amount of morning sunshine. Highs
will warm into the low/mid 80s and it will be breezy out of the west
with gusts of 25 to near 30 mph.

&&

.Long Term...(Monday night through Sunday)
Issued at 300 PM EDT Sun Jun 25 2023

---------------------------------------------------------------------
Key Messages:
- Precip chances linger on Tuesday
- Warming through next week until we hit the low-mid 90s on Friday
- Precip chances increase by next weekend
---------------------------------------------------------------------

Monday night - Tuesday...

The low pressure system moving through Sunday night and Monday will
be to the east of the region by Monday night. Another shortwave
trough will move through the region Monday night into Tuesday,
bringing scattered showers and isolated storms mainly to our
northeastern counties. Forecast soundings show a dry adiabatic
layer, which will likely lead to breezier conditions on Tuesday
around 10-14mph and gusts up to 20mph. High temperatures on Tuesday
in the southeastern portion of the CWA will be in the upper 80s,
where the northeastern portion of the CWA will be in the low-mid 80s
due to lingering cloud cover and scattered showers.

Tuesday night - Friday...

High pressure will build in from the west Tuesday night into
Wednesday. This will allow the rest of the week to remain dry and
mostly clear. Temperatures will be warming up through the week. On
Wednesday low temperatures will be in the low 60s and by Friday they
will be in the low 70s. High temperatures on Wednesday will be in
the 80s and by Friday, in the low - mid 90s. On Friday, NBM shows
heat indices creeping into the low 100s in our southeastern
counties.

Friday night - next weekend...

On Friday night and into the weekend, a shortwave trough out ahead
of a more substantial trough will move through the region bringing
increased precipitation chances.

&&

.Aviation...(18Z TAF Issuance)
Issued at 150 PM EDT Sun Jun 25 2023

Cloud cover associated with convective storms from this morning
continues work south-southeast into far eastern KY and TN this
afternoon. Skies are becoming clear over central KY and southern IN
for the afternoon. This will help to destabilize the atmosphere and
set the stage for the next round of strong storms later this
evening. A north-south oriented cold front stretching from Chicago
into north central AR will continue to push eastward which will help
to ignite new storms later this afternoon and evening. Initial
development will be scattered and cellular in nature before
congealing into a more linear cluster of storms. These storms have a
high potential of becoming severe with strong damaging winds and
large hail as well as the possibility of a few tornadoes. Main
window of opportunity appears to be from around 22z-05z working from
around HNB-SDF at the start to LEX-BWG during the second half of the
window. Once the storms work through, clouds weather becomes much
calmer for the rest of the overnight.

Tomorrow stacked storm system will be centered over MI and winds
will increase out of the west with gusts approaching 20kt. There is
currently a slight chance of a few showers and isolated storms
tomorrow afternoon/evening from SDF to LEX but for now left them out
of the forecast.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...BTN
Long Term...SRM
Aviation...BTN
Hazardous weather outlook, Jun 25, 2:45 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Louisville KY
345 PM EDT Sun Jun 25 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261945-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson KY-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
345 PM EDT Sun Jun 25 2023 /245 PM CDT Sun Jun 25 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Storms are expected to develop this evening and rapidly become
severe as they move from southern Indiana into central Kentucky over
the course of the evening. Tornadoes, possibly significant, very
large hail, and damaging wind gusts will all be possible, especially
early this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed throughout the region the rest of
the afternoon through this evening. Spotters are reminded to spot
safely and seek shelter as needed.

GENERAL STORM MOTION OF THE DAY:

Storms this evening will move from west to east around 40 to 50 mph
while spreading to the southeast.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BTN/SRM

In the hours before

Local storm report, Jun 25, 10:20 AM EST, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1120 AM EDT Sun Jun 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     Flash Flood      3 E Cecilia             37.66N 85.90W
06/25/2023                   Hardin             KY   911 Call Center

            Gaither Station Rd closed due to flooding.

&&

SRM
Special weather statement, Jun 25, 10:50 AM EST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
1050 AM CDT Sun Jun 25 2023

KYZ073>076-081-082-251630-
Metcalfe KY-Monroe KY-Cumberland KY-Allen KY-Barren KY-Clinton KY-
1050 AM CDT Sun Jun 25 2023

...Strong thunderstorms will impact portions of southwestern Clinton,
Monroe, southeastern Allen, Cumberland, southeastern Barren and
southern Metcalfe Counties through 1130 AM CDT...

At 1049 AM CDT, the public reported strong thunderstorms along a line
extending from 9 miles southeast of Edmonton to 6 miles southeast of
Scottsville. Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Public reported pea size hail in Barren Co.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Burkesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3664 8622 3677 8630 3701 8553 3663 8517
      3661 8557
TIME...MOT...LOC 1549Z 327DEG 19KT 3686 8554 3667 8612

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BTN
Local storm report, Jun 25, 3:10 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
410 PM EDT Sun Jun 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Tstm Wnd Dmg     3 SSE Pierce            37.14N 85.61W
06/25/2023                   Green              KY   Emergency Mngr

            Tree down over HWY 729 in southern Green
            County.

&&

SRM

The radar

The Evansville,IN radar (KVWX), 91 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

24 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.

Tornado, Dubois

When
June 25, 3:45 PM EST to 3:46 PM EST
Where
Dubois County, 2.25 mi W of Hillham to 1.28 mi W of Hillham
Rating
EF1
Path length
1.05 mi
Path width
565 yd
Reported by
NWS Storm Survey
Coordinates
38.526, -86.741

The tornado started just west of Haw Creek Road in southern Martin County. While in Martin County the tornado traveled around 8 miles to the East-Southeast and produced EF2 damage. Once the tornado crossed into Dubois County, it began to weaken. It snapped and uprooted trees. The tornado lifted just before North 960 East in Dubois County.

Hail, Dubois

When
June 25, 3:50 PM EST
Where
Dubois County, Hillham
Measured
1.75 in hail
Reported by
Public
Coordinates
38.520, -86.700

Hail, Orange

When
June 25, 3:55 PM EST
Where
Orange County, French Lick
Measured
1 in hail
Reported by
NWS Employee
Coordinates
38.550, -86.620

One inch hail was reported at the French Lick Resort.

Hail, Orange

When
June 25, 3:56 PM EST
Where
Orange County, French Lick
Measured
2 in hail
Reported by
Broadcast Media
Coordinates
38.550, -86.620

A picture of large hail was on social media.

Hail, Orange

When
June 25, 3:56 PM EST
Where
Orange County, West Baden Spgs
Measured
3 in hail
Reported by
Public
Coordinates
38.570, -86.620

Hail, Dubois

When
June 25, 3:57 PM EST
Where
Dubois County, 5.5 mi NE of Hillham
Measured
4 in hail
Reported by
NWS Storm Survey
Coordinates
38.568, -86.618

The West Badin Springs Hotel had extensive hail damage which caused the closure of the atrium for several days. Multiple types of roof covering, including clay tiles, shingles, and safety glass panels that were made with a wire mesh inside, were damaged and widespread. Many of the glass panels were original to the hotel that opened in 1902. Multiple holes were observed through the safety glass and vertical glass windows that were on the side of the atrium and in a roof access door. Many of these holes were the size of softballs or larger. Visual dents could also be seen on the parts of the roof covered in shingles. Pieces of shingles were torn, and clay tiles were broken with broken pieces falling on the roof below. The heaviest damage was on parts of the building facing the northwest.

Hail, Crawford

When
June 25, 4:22 PM EST
Where
Crawford County, 0.54 mi E of Marengo
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.370, -86.340

Hail, Dubois

When
June 25, 4:29 PM EST
Where
Dubois County, 0.54 mi W of Huntingburg
Measured
1 in hail
Reported by
Public
Coordinates
38.300, -86.960

Hail, Orange

When
June 25, 4:29 PM EST
Where
Orange County, 1.08 mi W of Abydel
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
38.570, -86.570

Hail fell at a storm spotter's home.

Thunderstorm Wind, Dubois

When
June 25, 4:30 PM EST
Where
Dubois County, 0.12 mi NE of Huntingburg
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.301, -86.948

Two trees blew down on Clay Street.

Hail, Dubois

When
June 25, 4:33 PM EST
Where
Dubois County, 1.3 mi NW of Maltersville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.365, -86.895

The hail fell at the Dubois County Highway Department's garage.

Hail, Orange

When
June 25, 4:40 PM EST
Where
Orange County, 2.63 mi NE of Paoli Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.610, -86.440

Hail, Harrison

When
June 25, 4:42 PM EST
Where
Harrison County, 0.54 mi W of Ramsey
Measured
2 in hail
Reported by
Public
Coordinates
38.320, -86.160

Hail, Harrison

When
June 25, 4:55 PM EST
Where
Harrison County, 1.08 mi E of Ramsey
Measured
2 in hail
Reported by
Public
Coordinates
38.320, -86.130

Report came in from Mping.

Hail, Floyd

When
June 25, 4:58 PM EST
Where
Floyd County, 1.08 mi W of Georgetown
Measured
1 in hail
Reported by
Public
Coordinates
38.300, -85.990

Thunderstorm Wind, Floyd

When
June 25, 5:18 PM EST
Where
Floyd County, 2.01 mi WSW of New Albany
Measured
51 kt (59 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.291, -85.835

A tree blew down on Interstate 64 near the 122 mile marker.

Thunderstorm Wind, Harrison

When
June 25, 5:20 PM EST
Where
Harrison County, 0.69 mi N of Depauw
Measured
51 kt (59 mph) estimated gust
Reported by
Public
Coordinates
38.340, -86.220

There was a picture of an uprooted tree on social media.

Hail, Jefferson

When
June 25, 5:23 PM EST
Where
Jefferson County, 0.54 mi E of Pleasant Pt
Measured
1.5 in hail
Reported by
Public
Coordinates
38.780, -85.410

Hail, Jefferson

When
June 25, 5:24 PM EST
Where
Jefferson County, 0.88 mi SW of Pleasant Pt
Measured
1 in hail
Reported by
Public
Coordinates
38.770, -85.430

Hail, Jefferson

When
June 25, 5:25 PM EST
Where
Jefferson County, 1.38 mi N of Madison
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.750, -85.380

Thunderstorm Wind, Floyd

When
June 25, 5:31 PM EST
Where
Floyd County, 2.82 mi S of Duncan
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
38.240, -85.930

A residence along State Road 11 near Lanesville sustained roof and siding damage. One inch hail was also observed at the location.

Hail, Harrison

When
June 25, 5:35 PM EST
Where
Harrison County, 3.21 mi NNW of Lanesville
Measured
1.75 in hail
Reported by
Public
Coordinates
38.270, -86.010

This report came from mPing.

Thunderstorm Wind, Floyd

When
June 25, 5:35 PM EST
Where
Floyd County, 4.71 mi SSE of Edwardsville
Measured
81 kt (93 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.216, -85.870

The survey team found straight-line wind damage at The Sporting Club at the Farm on State Road 111. A large pole barn on the south end of the property had its roof peel off and blown downwind towards the south-southeast. Parts of the roof struck a wooden farm fence which brought down multiple sections of the fence. Some of the debris then crossed 5 mile lane and took out a power pole bringing down the pole and power lines. Some of the roof went as far as 150 yards from the barn. All of the roof blew in the same general direction. The east wall of the pole barn, which is one of the short sides of the barn, blew out falling towards State Road 111. The base of the wall remained near it original location.

An approximate 90 to 95 mph out of the north-northwest wind got under the roof's overhang and was able to peel the roof off, and push the east side wall out. The only other damage in the area was minor tree damage.

Hail, Floyd

When
June 25, 5:36 PM EST
Where
Floyd County, 0.88 mi SE of Georgetown
Measured
1.25 in hail
Reported by
Public
Coordinates
38.290, -85.960

Hail, Orange

When
June 25, 6:47 PM EST
Where
Orange County, 2.63 mi NE of Paoli Arpt
Measured
1 in hail
Reported by
Public
Coordinates
38.610, -86.440

Thunderstorm Wind, Clark

When
June 25, 7:15 PM EST
Where
Clark County, 1.13 mi NNW of Jeffersonville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.296, -85.727

A tree fell onto a power line and a firework tent was damaged near White Castle.

Hail, Clark

When
June 25, 7:20 PM EST
Where
Clark County, 0.69 mi N of Vesta
Measured
1 in hail
Reported by
Public
Coordinates
38.490, -85.550

Hail, Crawford

When
June 25, 7:51 PM EST
Where
Crawford County, Fredonia
Measured
1.5 in hail
Reported by
Public
Coordinates
38.180, -86.380

Hail, Clark

When
June 25, 7:52 PM EST
Where
Clark County, 0.54 mi E of Bonnenburger
Measured
1.25 in hail
Reported by
Public
Coordinates
38.280, -85.740

There were multiple reports of 1 to 1.25 inch hail on social media.

Hail, Clark

When
June 25, 7:53 PM EST
Where
Clark County, 0.54 mi W of Jeffersonville
Measured
1 in hail
Reported by
Public
Coordinates
38.280, -85.730

This report came from mPing.

Hail, Harrison

When
June 25, 8:06 PM EST
Where
Harrison County, 2.14 mi SSW of Kings Cave
Measured
1.25 in hail
Reported by
Public
Coordinates
38.150, -86.090

Thunderstorm Wind, Harrison

When
June 25, 8:06 PM EST to 8:08 PM EST
Where
Harrison County, 0.88 mi E of Breckenridge to 1.15 mi E of Breckenridge
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.222, -86.014

The National Weather Service conducted a storm assessment survey with Harrison County Emergency Management and private meteorologist August Veron for the storms on Sunday evening June 25. There was sporadic wind damage in the Lanesville community, with the most concentrated area along SR 62 near the Floyd county line. Trees were topped and snapped, and there were power lines down and 3 power poles snapped. Winds were estimated to be between 70 and 75 mph. All of the damage was facing from the west northwest to the east southeast. There was no indication of tornadic rotation.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2023Every state in 2023This day in weather historyThe tornado archive for Indiana, 2023Warnings in Indiana, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1119119, 1110586, 1110588, 1110598, 1110615, 1115865, 1110616, 1110618, 1110620, 1115748, 1115731, 1115729, 1115732, 1115736, 1115739, 1115752, 1115753, 1115743, 1115746, 1115744, 1115824, 1115818, 1119182, 1115777, 1115817, 1115800, 1115783, 1115816, 1115805, 1115819, 1115811, 1119183.